MAUDE Adverse Event Report: CLEARCORRECT LLC CLEARCORRECT SYSTEM; CLEAR PLASTIC ORTHODONTIC ALIGNER

CLEARCORRECT LLC CLEARCORRECT SYSTEM; CLEAR PLASTIC ORTHODONTIC ALIGNER
Model Number Aligner (Single-Layer)
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 09/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation findings: the customer sent in screenshots of a text conversation with the patient.Patient states after opening step 5 and wearing it her lips, tongue, and inside of her mouth swelled up.Patient went to urgent care where she was given an epipen and other medications for the reaction.A review of batch 253799 was performed where it was confirmed there were no similar complaints, thus the event was isolated to this case.Clinical evaluation: an allergic reaction can be a moderate medical risk to the patient.Regulatory evaluation: this event occurred at the start of treatment step 5; the account did not indicate if the patient exhibited any signs of allergic reaction during steps 1 to 4.While the complaint implies an allergic reaction, it is not certain that it is associated with the device.Because the event did not occur until step 5, it is not an acute reaction that would require medical intervention to avoid permanent harm or death.The patient did seek medical treatment and was prescribed an epipen.It is not clear whether the epipen or some other intervention was at the time the patient sought treatment.Because it appears that medical intervention was performed in this event, this event meets the criteria for adverse event reporting.
 
Event or Problem Description
The patient's lips, tongue, and mouth swelled up.

Brand Name
CLEARCORRECT SYSTEM
Common Device Name
CLEAR PLASTIC ORTHODONTIC ALIGNER
Manufacturer (Section D)
CLEARCORRECT LLC
21 cypress blvd
round rock TX 78665
MDR Report Key10610262
Report Number3007130440-2020-00002
Device Sequence Number1281947
Product Code NXC
UDI-Device IdentifierD865REF00011
UDI-Public+D865REF00011/$$523168253799/16D20200617
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K113618
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dentist
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date12/14/2021
Device Model NumberAligner (Single-Layer)
Device Catalogue NumberREF-01
Device Lot Number253799
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2020
Initial Report FDA Received Date09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR